Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Nashville, TN

June 24, 2007Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2007, 1:35 PM CDT for Montgomery County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2007, 1:35 PM CDT (18:35 UTC)
Expired
Jun 24, 2007, 2:00 PM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
Jun 24, 1:57 PM CDTTSTM WND DMGClarksville, TNTREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 241836
SVROHX
TNC125-241900-
/O.NEW.KOHX.SV.W.0073.070624T1835Z-070624T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CLARKSVILLE...

* UNTIL 200 PM CDT

* AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES WEST OF CLARKSVILLE...OR ABOUT 13 MILES EAST OF DOVER...AND
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3659 8764 3635 8754 3648 8721 3664 8722
      3665 8757

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 241856
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
156 PM CDT SUN JUN 24 2007

TNC125-241903-
/O.EXP.KOHX.SV.W.0073.000000T0000Z-070624T1900Z/
MONTGOMERY TN-
156 PM CDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY
EXPIRES AT 200 PM CDT...

THE STORM HAD WEAKENED CONSIDERABLY...AND WAS LOCATED IN THE EXTREME 
NORTHWEST PART OF THE COUNTY...OR ABOUT 8 MILES NORTHWEST OF 
CLARKSVILLE. MOVEMENT WAS NOW TOWARD THE NORTHEAST AT 15 MPH. 

LAT...LON 3659 8760 3648 8757 3652 8725 3665 8729
      3665 8757

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:33 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 24, 11:33 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 AM CDT SUN JUN 24 2007

.UPDATE...BASED ON CURRENT SATELLITE, RADAR AND TEMPERATURE
TRENDS, WILL UPDATE FORECAST TO DECREASE THE CLOUDS A BIT IN SOME
AREAS SOUTH AND EAST OF NASHVILLE FOR THIS AFTERNOON, AND ALLOW
FOR SLIGHTLY HIGHER TEMPERATURES IN THOSE AREAS. LATEST NASHVILLE
TEMEPRATURE IS ALREADY 87 AND BELIEVE 90 DEGREES IS WELL WITHIN
REACH (BARRING ANY RAPID INCREASE IN CLOUDS OR TSTM DEVELOPMENT
OVER THE NEXT FEW HOURS).

WILL KEEP A PRETTY GOOD TEMPERATURE/POP GRADIENT IN PLACE BETWEEN
NASHVILLE AND LAND BETWEEN THE LAKES, BUT WILL INCREASE POPS IN
OUR EXTREME NORTHWESTERN AREAS TO LIKELY FOR THIS AFTERNOON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 24, 5:30 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 24 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MORE NUMEROUS IN THE NORTHWESTERN COUNTIES
OF THE MID STATE. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Local storm report, Jun 24, 8:11 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 AM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     10 E CENTERVILLE        35.79N 87.27W
06/23/2007                   HICKMAN            TN   PUBLIC

            TREES DOWN AND SHINGLES OFF SOME ROOFS NEAR THE DUCK
            RIVER BRIDGE ON HIGHWAY 230, NEAR THE COMMUNITY OF
            LITTLELOT. PEA SIZE HAIL ALSO REPORTED.

&&

MASSIE
Special weather statement, Jun 24, 12:47 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT SUN JUN 24 2007

TNZ005-023-241845-
HOUSTON-STEWART-
1247 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING HOUSTON AND STEWART
COUNTIES...

AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST
AT 20 MPH.

THIS STORM WILL BE AROUND...
  6 MILES NORTHWEST OF TENNESSEE RIDGE BY 115 PM CDT.

PEOPLE IN EASTERN STEWART AND HOUSTON COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION...BRIEF VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADS AND HIGHWAYS.

STEIGERWALDT
Special weather statement, Jun 24, 12:53 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CDT SUN JUN 24 2007

TNZ024-241900-
HUMPHREYS-
1253 PM CDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING HUMPHREYS COUNTY...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW JOHNSONVILLE...OR 7 MILES SOUTHWEST OF
WAVERLY...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  WAVERLY BY 105 PM CDT.
  MCEWEN BY 125 PM CDT.

PEOPLE IN HUMPHREYS COUNTY...INCLUDING THE CITIES OF WAVERLY AND
MCEWEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WINDS
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION...BRIEF BUT HEAVY RAINFALL WILL CAUSE PONDING OF WATER
ON ROADS AND HIGHWAYS.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:41 PM CDTSevere Thunderstorm WarningOHXCumberland49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.